Alert archive / Ohio / Wind Advisories in 2009
Wind Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 8, 2009, 3:39 PM EST for 8 counties in Ohio; Lewis County, Kentucky. It took effect at Dec 9, 2009, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 3:39 PM EST (20:39 UTC)
- In effect from
- Dec 9, 2009, 7:00 AM EST
- Expired
- Dec 9, 2009, 3:24 AM EST
- In force
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Adams County, OH, Fairfield County, OH, Highland County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 69 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 082039 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 339 PM EST TUE DEC 8 2009 ...VERY WINDY CONDITIONS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT... INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>063-070>072-077>079-090445- /O.UPG.KILN.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KILN.HW.W.0003.091209T1200Z-091210T0600Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN 339 PM EST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. *A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING. A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY ON WEDNESDAY. VERY STRONG WINDS WILL OVERSPREAD THE AREA WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. SOUTHWEST TO WESTERLY WINDS WILL BE IN THE 30 MPH TO 40 MPH RANGE WITH WIND GUSTS NEAR 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ KYZ100-OHZ064-065-073-074-080>082-088-090445- /O.UPG.KILN.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KILN.WI.Y.0004.091209T1200Z-091210T0600Z/ LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN...HILLSBORO...WEST UNION...PIKETON... PORTSMOUTH 339 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. *A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING. A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY ON WEDNESDAY. VERY STRONG WINDS WILL OVERSPREAD THE AREA WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. SOUTHWEST TO WESTERLY WINDS WILL BE IN THE 25 MPH TO 35 MPH RANGE WITH WIND GUSTS NEAR 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
000 WWUS71 KILN 090146 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 846 PM EST TUE DEC 8 2009 ...VERY WINDY CONDITIONS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS TO THE GREAT LAKES REGION TONIGHT INTO WEDNESDAY NIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH ACROSS THE AREA ON WEDNESDAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL OVERSPREAD THE AREA THROUGH THE DAY ON WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>063-070>072-077>079-091215- /O.CON.KILN.HW.W.0003.091209T1200Z-091210T0600Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN 846 PM EST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. *A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING. A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY ON WEDNESDAY. VERY STRONG WINDS WILL OVERSPREAD THE AREA WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. SOUTHWEST TO WESTERLY WINDS WILL BE IN THE 30 MPH TO 40 MPH RANGE WITH WIND GUSTS NEAR 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ KYZ100-OHZ064-065-073-074-080>082-088-091215- /O.CON.KILN.WI.Y.0004.091209T1200Z-091210T0600Z/ LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN...HILLSBORO...WEST UNION...PIKETON... PORTSMOUTH 846 PM EST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. *A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING. A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY ON WEDNESDAY. VERY STRONG WINDS WILL OVERSPREAD THE AREA WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. SOUTHWEST TO WESTERLY WINDS WILL BE IN THE 25 MPH TO 35 MPH RANGE WITH WIND GUSTS NEAR 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
000 WWUS71 KILN 090824 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 324 AM EST WED DEC 9 2009 ...VERY WINDY CONDITIONS EXPECTED TODAY AND TONIGHT... KYZ100-OHZ064-065-073-074-080>082-088-091630- /O.UPG.KILN.WI.Y.0004.091209T1200Z-091210T0600Z/ /O.EXA.KILN.HW.W.0003.091209T1200Z-091210T0600Z/ LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN...HILLSBORO...WEST UNION...PIKETON... PORTSMOUTH 324 AM EST WED DEC 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES THIS MORNING...SENDING A STRONG COLD FRONT ACROSS THE OHIO VALLEY. VERY STRONG WINDS WILL OVERSPREAD THE AREA ALONG AND BEHIND THIS FRONT. STRONG WINDS WILL GRADUALLY DIMINISH SOME OVERNIGHT. SOUTHWEST TO WESTERLY WINDS WILL RANGE FROM 25 MPH TO 35 MPH WITH WIND GUSTS NEAR 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>063-070>072-077>079-091630- /O.CON.KILN.HW.W.0003.091209T1200Z-091210T0600Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN 324 AM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES THIS MORNING...SENDING A STRONG COLD FRONT ACROSS THE OHIO VALLEY. VERY STRONG WINDS WILL OVERSPREAD THE AREA ALONG AND BEHIND THIS FRONT. STRONG WINDS WILL GRADUALLY DIMINISH SOME OVERNIGHT. SOUTHWEST TO WESTERLY WINDS WILL RANGE FROM 25 MPH TO 35 MPH WITH WIND GUSTS NEAR 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:52 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 8, 12:52 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1252 PM EST TUE DEC 8 2009
.SYNOPSIS...
A DEEPENING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
MOVE TO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING. THE LOW
WILL CONTINUE TO DEEPEN AS IT MOVES OFF TO THE NORTHEAST ON
WEDNESDAY...SENDING A STRONG COLD FRONT EAST ACROSS THE AREA.
COLD HIGH PRESSURE WILL GRADUALLY BUILD INTO THE OHIO VALLEY
THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOISTURE IS OVERSPREADING OHIO VALLEY THIS MORNING...COMING IN
AROUND 10KFT AND SLOWLY SATURATING THE COLUMN FROM THE TOP DOWN.
IT WILL TAKE A WHILE TO OVERCOME THE DRY LEVEL AROUND 3KFT AND I
LIKED THE LATER TIMING NOTED ON THE 12Z NAM...COMBINED WITH LAST
NIGHTS ECMWF RUN. THIS HELPED SLOW THE ONSET OF RAIN/SLEET/SNOW IN
THE NORTHERN CWA AND ESPECIALLY IN THE NORTHEAST...BUT DID NOT
APPRECIABLY CHANGE THE CHANCE OF PRECIP FOR THE ENTIRE TODAY
PERIOD...MERELY OFFSET IT.
LEADING EDGE OF THE RAIN COMING IN LATER THIS AFTERNOON WILL
PROBABLY CONTIAIN A WINTERY MIX AS THE COLUMN MOISTENS UP RIGHT
ALONG THE ZERO DEGREE ISOTHERM FOR SEVERAL THOUSAND FEET. ANY MIX
SHOULD BE SHORT-LIVED AND NOT POSE MUCH OF AN INITIAL THREAT TO
THE REGION AS TEMPS WARM UP AND PTYPE COMES OVER TO ALL RAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
HAVE TAKEN A BLEND OF THE GFS/ECMWF FOR THE SHORT TERM FORECAST.
DEEPENING LOW PRESSURE WILL BE NEAR SRN LAKE MICHIGAN WEDNESDAY
MORNING. THE LOW IS FORECAST TO TRACK NE TO A POSITION NEAR SRN
QUEBEC BY THURSDAY MORNING. AS THE LOW MOVES NORTHEAST...A STRONG
COLD FRONT WILL SWEEP FROM WEST TO EAST ACRS THE FCST AREA
WEDNESDAY MORNING. A TIGHTENING SFC PRESSURE GRADIENT...STRONG
CAA...AND WINDS BETWEEN 50 AND 60 KNOTS BETWEEN 925 MB AND 850 MB
WILL BRING THE THREAT FOR HIGH WINDS. WIND GUSTS OF 42 TO 48 KNOTS
LOOK LIKE A SURE BET ON WEDNESDAY. WHETHER LOCATIONS CAN GUST TO
50 KNOTS OR SLIGHTLY HIGHER IS STILL SOMEWHAT IN QUESTION GIVEN
EXPECTED LOW LEVEL MOIST...CLOUDY ENVIRONMENT. HOWEVER...WITH MID
LVL DPVA MOVING INTO THE REGION WHICH WILL GENERATE RAIN AND SNOW
SHOWERS...THE INSTABILITY FACTOR ASSOCIATED WITH THE SHOWERY PCPN
MAY ACT AS A CONDUIT FOR HIGHER WIND GUSTS IN THE FORM OF
DOWNDRAFTS. AS A RESULT... WILL CONTINUE WITH THE HIGH WIND WATCH
WHICH IS IN EFFECT FROM WEDNESDAY MORNING INTO WEDNESDAY NIGHT.
THIS WILL ALLOW THE DAY SHIFT ONE LAST LOOK AT THE LATEST MODEL
DATA TO DECIDE ON A HIGH WIND WARNING...WIND ADVISORY OR A
COMBINATION OF BOTH. EVEN SO...WIND GUSTS IN THE 42 TO 48 KNOT
RANGE WILL CAUSE TREE LIMBS TO COME DOWN...POSSIBLY RESULTING IN
SOME POWER OUTAGES. TEMPERATURES ON WEDNESDAY WILL TUMBLE THROUGH
THE DAY AS COLD ARCTIC AIR PUSHES SE INTO THE REGION. SNOW SHOWERS
WILL GRADUALLY TAPER OFF FROM SW TO NE WEDNESDAY NIGHT AS
AFOREMENTIONED LOW PRESSURE CONTINUES TO PULL AWAY.
ON THURSDAY...FORECAST AREA WILL BE BETWEEN DEPARTING LOW PRESSURE
TO THE NORTHEAST AND COLD HIGH PRESSURE BUILDING IN FROM THE
SOUTHWEST. BRISK WINDS WILL CONTINUE WITH WIND GUSTS IN THE 30 TO
35 MPH RANGE. SKIES WILL BECOME PARTLY SUNNY. TEMPERATURES WILL
STRUGGLE TO WARM FROM MORNING LOWS IN THE MID TEENS TO LOWER 20S.
WILL CONTINUE TO UNDERCUT MOS GUIDANCE WITH HIGHS RANGING FROM
NEAR 20 NW TO THE UPPER 20S FAR SOUTHEAST.
SFC HIGH PRESSURE WILL GRADUALLY BUILD INTO THE OHIO VALLEY
THURSDAY NIGHT INTO FRIDAY...BRINGING DRY BUT CONTINUED COLD
WEATHER. WINDS WILL DIMINISH.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE REST OF THE
LONG TERM PERIOD AS A BROAD UPPER LEVEL TROUGH REMAINS OVER THE
NORTHEASTERN UNITED STATES THROUGH EARLY NEXT WEEK. MODELS ARE
CONTINUING TO HINT AT SOME OVERRUNNING PCPN SPREADING UP INTO OUR
AREA THIS WEEKEND. TIMING AND PLACEMENT IN THESE TYPES OF
SITUATIONS ARE USUALLY DIFFICULT. HOWEVER...BOTH THE GFS AND ECMWF
ARE IN PRETTY GOOD AGREEMENT BRINGING SOME LIGHT PCPN UP FROM THE
SOUTH SATURDAY INTO SUNDAY. WILL THEREFORE GO AHEAD AND ALLOW FOR
SOME 20-30 POPS DURING THAT PERIOD. AT THIS POINT...IT LOOKS LIKE
TEMPS SHOULD BE COLD ENOUGH FOR THE BULK OF ANY PCPN TO REMAIN IN
THE FORM OF SNOW.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
RAIN SHIELD KNOCKING ON SWRN CWA THIS AFTERNOON WILL SPREAD NORTH.
CIGS ARE REMAINING IN VFR CATEGORY UNTIL AFTER ABOUT AN HOUR OF
RAINING...THEN DROP TO MVFR AND SHOULD TICKLE IFR 1KFT FOR A WHILE
OVERNIGHT. VSBYS WILL DROP IN THE RAIN AND REMAIN MVFR FOR THE
MAJORITY OF THE TAF PERIOD ONCE PRECIP STARTS. SFC TEMPS HAVE
WARMED ENOUGH THAT I AM NOT CONCERNED TOO MUCH ABOUT A MIXED START
TO THE PRECIP...THOUGH IT IS STILL A POSSIBILITY DUE TO THE COLUMN
BEING MOISTENED RIGHT AROUND THE ZERO DEGREE LINE. IF IT
OCCURS...IT WILL BE VERY SHORT-LIVED AND HAVE BEST CHANCE TOWARDS
DAYTON METRO AREA.
AXIS OF THE UPPER LOW TROUGH PASSES OVER CWA FROM 9-12Z AND THIS
MAY BE ENOUGH TO SPARK SOME EMBEDDED THUNDER IN WESTERN TAF SITES.
INCLUDED A CB FOR A 2 HOUR PERIOD EARLY IN THE MORNING WHEN H8
TEMP ADVECTION QUICKLY GOES FROM WARM TO COLD AND DYNAMICS ARE
STRONGEST WITH THE OCCLUSION. WINDS PICKS UP TOMORROW AND REMAIN
SW WITH STRONG 25-35 KT AND OCCASIONALLY GUST TO 40-45KT DURING
THE STRONGEST CAA NOTED TO BE AROUND 18Z. LEFT THE CVG TAF THE
SAME FOR LAST 12 HOURS SINCE CAA SHOULD HAVE A CIG BTWN 2-3KFT AND
SUSTAINED 25KT WINDS WITH HIGHER GUSTS. THOUGHT ABOUT DROPPING THE
WIND LATE IN THE 30 HOUR TIME FRAME BUT EVEN THIS WOULD HAVE ONLY
BEEN A DROP OF ABOUT 2-4KT SUSTAINED AND MAYBE 5-10KT ON THE
GUSTS. DID NOT THINK THAT THIS WARRANTED A NEW LINE IN THE TAF
TOWARDS THE 27-28 HOUR MARK.
OUTLOOK...WIDESPREAD MVFR/IFR CIGS AND STRONG WINDS ARE LIKELY
WEDNESDAY NIGHT. MORE IFR/MVFR CIGS AND PRECIPITATION POSSIBLE
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088.
KY...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR KYZ089>100.
IN...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...FRANKS
SHORT TERM...HICKMAN/JGL
LONG TERM...JGL
AVIATION...FRANKSHazardous weather outlook, Dec 8, 5:05 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EST TUE DEC 8 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 505 AM EST TUE DEC 8 2009 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:39 PM EST | High Wind Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 29 hr |
Nearby
Wind Advisories in Ohio, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.